Two week long period on Ortho Lo


Q: I'm on my second month of the oral contraceptive Ortho Tri-Cyclen Lo. I accidentally missed a pill at the beginning of the month and as a result have now been on my period for two weeks. I just want my period to end at any cost at this point. I've been using a back up source of birth control and wouldn't mind going off the pill. If I go off the pill will my period stop? What can I do?

Symptoms:  Two week long period

A:   Hello,
Thanks for the query.
Birth control pills and backup pills are hormonal pills. You must not stop them abruptly.It will lead to excessive vaginal bleeding. Do not use any back up or alternative contraception pills or other hormones without consulting your gynecologist. By stopping the pills ypu will aggravate the bleeding.
Consider consulting a gynecologist for an examination and investigations like blood and urine tests as well as an ultrasound to rule out any uterine pathology like fibroid uterus or endomterial hyperplasia.
Meanwhile, drink plenty of water and have a nutritious diet.
Hope this helped.
Feel free to write back for further clarifications.

Related Q&A

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

Q: Hi. I am currently taking ortho tri cyclen birth control. I am worried because I've have been have nipple discharge, ...

Q: Shortly after giving birth, I have noticed a small dark purplish small bump on my labia.

Q: I just recently recieved a birth control prescription, and haven't started taking it. My last period was August 5, an...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon